Alert archive / Illinois / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 130, NWS Paducah, KY

April 25, 20116 counties in Illinois

NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2011, 7:45 PM CDT for 6 counties in Illinois. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 25, 2011, 7:45 PM CDT (00:45 UTC)
Expired
Apr 25, 2011, 8:30 PM CDT
In force
45 min
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Franklin County, IL, Jackson County, IL, Jefferson County, IL, Perry County, IL, Saline County, IL, Williamson County, IL

The radar

The Paducah radar (KPAH), 99 km from the middle of the area, began a volume at 00:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 25, 4:50 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 0.8 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2011-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 48 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2011-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 83 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
48 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
580 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
83 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:52 PM CDT, 5 hours 53 minutes earlier.

Area forecast discussion, Apr 25, 1:52 PM CDT, 5 hours 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
152 PM CDT MON APR 25 2011

.DISCUSSION...
1 ROUND OF SHOWERS/STORMS PASSING NOW AND ANOTHER ROUND IS JUST
UPSTREAM...POISED TO ENTER LATER THIS EVENING AND OVERNIGHT AS WE
WARM SECTOR. BETTER CHANCE OF THUNDER WILL COME THEN...AS WE
DESTABILIZE. MAIN THRUST WILL CERTAINLY BE HEAVY RAIN WITH STILL
HIGH PWS AND WALL-TO-WALL PCPN LOOKING UPSTREAM. ANOTHER 2-3" THRU
TONIGHT-EARLY TOMORROW AM CAN BE EXPECTED. THEN AFTER A GENERAL
LULL IN WX TUESDAY...ATMOSPHERE RECHARGES WITH MORE OVERRUNNING
PCPN OVERWHELMING FA TUESDAY NIGHT-WEDNESDAY. MAY SEE ANOTHER 2-3"
SWATH DEVELOP/MOVE OVERHEAD. THIS WILL EXAGGERATE ALREADY ONGOING
FLOODING AND CONTINUE TO THRUST MAJOR-RECORD FLOOD LEVELS HERE.
FLASH FLOOD WATCH HEADLINE RUNNING THRU THE DAY WEDNESDAY
CERTAINLY LOOKS TO STILL BE GOOD THIS PACKAGE WITH NO RESPITE IN
SIGHT SAVE FOR THE TUESDAY RECHARGING LULL. KEEP IN MIND SLGT RISK
CONTINUES AS WELL...INCLUDING POTENTIAL FOR HIGH WINDS/LARGE HAIL
AND ISOLATED TORNADOES.

LARGE CYCLONE FINALLY LIFTS BULK OF MRH/UVM FIELD NORTH AND EAST
BY WEDNESDAY NIGHT-THURSDAY. RESULTANT POST SYSTEM ZONAL-NWLY FLOW
ACTION WILL MEAN DRY WEATHER FOR US THURSDAY-FRIDAY AND INTO FIRST
HALF OF SATURDAY POSSIBLY. ANOTHER FROPA-RELATED CHANCE OF PCPN
THEN COMES IN LATER SAT-SAT NIGHT-EARLY SUNDAY...BUT THIS SYSTEM
SHOULD MOVE ON THRU WEST-TO-EAST AND NOT OFFER NEARLY THE QPF AS
HAS BEEN FELT RECENTLY. MORE RECOVERY SLATED POST SUNDAY SYSTEM
PASSAGE WITH DRY WEATHER FORECAST FOR EARLY NEXT WEEK AS WELL.

&&

.AVIATION...
LOW VFR CIGS WILL OCCASIONALLY DROP TO MVFR WITH EACH ROUND OF
SHOWERS/STORMS...AND MAY FLIRT WITH IFR AT TIMES. MID AFTERNOON
PASSING ROUND OF STORMS WILL BE FOLLOWED BY A MID EVENING ROUND
AND THEN ANOTHER LATE NIGHT ROUND. VSBYS MAY DROP TO MVFR OR BLO
DEPENDING UPON PASSAGE OF STORM CENTER. WILL KEEP VCTS IN FORECAST
ONCE WE WARM SECTOR THIS EVENING...SLYS GUSTING TO NEAR 20KTS AT
TIMES. GENERAL LULL IN PCPN WILL BE FELT TOMORROW BEFORE NEXT BIG
ROUND COMES TOMORROW NIGHT-WED.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-
     RIPLEY-SCOTT-STODDARD-WAYNE MO.

IL...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ALEXANDER-
     EDWARDS-FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-
     JOHNSON-MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-
     WAYNE IL-WHITE-WILLIAMSON.

IN...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR GIBSON-PIKE-
     POSEY-SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Apr 25, 2:46 PM CDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
246 PM CDT MON APR 25 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-260900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
246 PM CDT MON APR 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING
TODAY AND TONIGHT. A FLASH FLOOD WATCH IS IN EFFECT FOR THE ENTIRE
QUAD STATE REGION. ANY THUNDERSTORMS THAT DEVELOP THROUGH TONIGHT
COULD PRODUCE FLASH FLOODING IN A VERY SHORT PERIOD OF TIME.

IN ADDITION...A SLIGHT RISK OF SEVERE THUNDERSTORMS COVERS THE
ENTIRE QUAD STATE. LARGE HAIL...DAMAGING WIND GUSTS...AND A FEW
TORNADOES WILL ALL BE POSSIBLE IN ADDITION TO VERY HEAVY RAINFALL
DEADLY LIGHTNING. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL
800 PM FOR THE FAR SOUTHEAST PENNYRILE OF WESTERN KENTUCKY. REFER
TO THE WATCH FOR DETAILS.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER
FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL.
REFER TO OUR WEB PAGE AT WEATHER.GOV/PAH TO SEE ALL THE FLOOD
PRODUCTS AND DETAILS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE POTENTIAL FOR MAJOR TO CATASTROPHIC FLASH FLOODING AND RIVER
FLOODING WILL CONTINUE INTO MID WEEK. A FLASH FLOOD WATCH
CONTINUES THROUGH WEDNESDAY AFTERNOON. THOUGH IT APPEARS THERE MAY
BE A BREAK FOR MUCH OF THE AREA DURING THE DAY TUESDAY...
WIDESPREAD HEAVY RAINFALL AND POSSIBLY MORE SEVERE THUNDERSTORMS
ARE EXPECTED TO RETURN TUESDAY NIGHT INTO WEDNESDAY. AN ADDITIONAL
4 TO 7 INCHES OF RAINFALL IS POSSIBLE THROUGH MID WEEK...BRINGING
5 DAY RAINFALL TOTALS SINCE LAST FRIDAY INTO THE 10 TO 15 INCH
RANGE. LOCALLY HIGHER AMOUNTS ARE POSSIBLE. THIS IS A PARTICULARLY
DANGEROUS SITUATION.

MOST AREA RIVERS ARE ALREADY EXPERIENCING FLOODING...AND RIVER
FLOODING WILL ONLY WORSEN WITH THE ADDITIONAL HEAVY RAINFALL. SOME
RIVER CRESTS MAY CHALLENGE HISTORICAL VALUES. FOR MORE
INFORMATION... PLEASE REFER TO OUR RIVER FLOOD PRODUCTS AT OUR WEB
PAGE AT WEATHER.GOV/PAH.

THE WIND LATE TUESDAY NIGHT AND WEDNESDAY COULD BECOME A HAZARD AS
THE SURFACE LOW PRESSURE SYSTEM SWEEPS ACROSS THE AREA. GUSTS INTO
THE 30 TO 40 MPH RANGE MAY BE COMMON AS THE SYSTEM DEEPENS UPON
ITS PUSH ACROSS AND OUT OF THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR THE SEVERE THUNDERSTORM WATCH IS REQUESTED...AND
SPOTTERS MAY BE NEEDED LATER TONIGHT TOO. CONTINUED REPORTS OF
FLOODING AND HEAVY RAINFALL ARE ENCOURAGED AS WELL.

In the hours before

Local storm report, Apr 25, 6:57 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
657 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     PATTON                  37.44N 90.04W
04/25/2011                   BOLLINGER          MO   EMERGENCY MNGR

            ROOF OFF OF HOUSE BETWEEN PATTON AND SEDGEWICKVILLE.
            TREES DOWN WEST OF MARBETH.

&&

JIMP
Local storm report, Apr 25, 7:01 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
701 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     PATTON                  37.44N 90.04W
04/25/2011                   BOLLINGER          MO   EMERGENCY MNGR

            ROOF OFF OF HOUSE BETWEEN PATTON AND SEDGEWICKVILLE.
            TREES DOWN WEST OF MARBLE HILL.

&&

JIMP
Local storm report, Apr 25, 7:13 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
713 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLASH FLOOD      1 N DELTA               37.21N 89.74W
04/25/2011                   CAPE GIRARDEAU     MO   TRAINED SPOTTER

            ALONG HIGHWAY 244 ROAD BECOMING INNUNDATED WITH WATER
            OVER ROAD. DITCHES FULL WITH SOME OVERFLOWING.

&&

JIMP
Local storm report, Apr 25, 7:28 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
728 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     FLASH FLOOD      JACKSON                 37.38N 89.65W
04/25/2011                   CAPE GIRARDEAU     MO   BROADCAST MEDIA

            STREETS FLOODING IN TOWN

&&

RST
Local storm report, Apr 25, 7:38 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
738 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     TSTM WND DMG     SEDGEWICKVILLE          37.52N 89.91W
04/25/2011                   BOLLINGER          MO   BROADCAST MEDIA

            ON HIGHWAY EE MOBILE HOME SPLIT IN HALF. WOMAN INSIDE BUT
            RESCUE TEAM HAVING DIFFICULTY REACHING HER DUE TO FLOODED
            ROADWAYS.

&&

JIMP
Local storm report, Apr 25, 7:45 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
745 PM CDT MON APR 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     TSTM WND GST     ELKVILLE                37.91N 89.24W
04/25/2011  M59 MPH          JACKSON            IL   TRAINED SPOTTER

&&

JIMP

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 11:03 PM CDTFlash Flood WarningPAHCalloway, Crittenden, Graves, Livingston, Lyon, Marshall and 1 more5 hr
Apr 25, 11:33 PM CDTSevere Thunderstorm WarningPAHFulton, Graves, Hickman42 min
Apr 25, 11:49 PM CDTSevere Thunderstorm WarningPAHGraves, Livingston, McCracken, Marshall26 min
Apr 26, 12:26 AM CDTSevere Thunderstorm WarningPAHCaldwell, Calloway, Christian, Livingston, Lyon, Marshall and 1 more49 min
Apr 26, 12:32 AM CDTFlash Flood WarningPAHCaldwell, Christian, Daviess, Henderson, Hopkins, McLean and 4 more3 hr
Apr 26, 12:54 AM CDTTornado WarningPAHCaldwell, Crittenden, Union, Webster36 min
Apr 26, 1:02 AM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Muhlenberg, Todd, Trigg43 min
Apr 26, 1:20 AM CDTSevere Thunderstorm WarningPAHDaviess, Henderson, Hopkins, McLean, Muhlenberg, Union and 1 more40 min
Apr 26, 1:49 AM CDTSevere Thunderstorm WarningPAHHenderson26 min
Apr 26, 3:20 PM CDTSevere Thunderstorm WarningPAHCalloway, Fulton, Graves, Hickman, Marshall25 min
Apr 26, 3:42 PM CDTTornado WarningPAHCalloway, Graves, Marshall, Trigg48 min
Apr 26, 3:47 PM CDTSevere Thunderstorm WarningPAHCaldwell, Christian, Hopkins, Livingston, Lyon, Marshall and 2 more43 min
Apr 26, 4:08 PM CDTTornado WarningPAHCaldwell, Crittenden, Livingston, Lyon37 min
Apr 26, 4:19 PM CDTSevere Thunderstorm WarningPAHFulton41 min
Apr 26, 4:26 PM CDTTornado WarningPAHCaldwell, Christian, Crittenden, Hopkins, Lyon, Muhlenberg and 1 more34 min
Apr 26, 4:33 PM CDTTornado WarningPAHCalloway, Trigg42 min
Apr 26, 4:50 PM CDTTornado WarningPAHFulton25 min
Apr 26, 4:52 PM CDTTornado WarningPAHDaviess, Hopkins, McLean, Webster38 min
Apr 26, 5:05 PM CDTTornado WarningPAHDaviess, Henderson, McLean24 min
Apr 26, 5:08 PM CDTTornado WarningPAHDaviess, Hopkins, McLean, Muhlenberg37 min
Apr 26, 5:10 PM CDTTornado WarningPAHFulton, Hickman35 min
Apr 26, 5:14 PM CDTTornado WarningPAHChristian, Trigg19 min
Apr 26, 5:38 PM CDTTornado WarningPAHBallard11 min
Apr 26, 5:40 PM CDTSevere Thunderstorm WarningPAHDaviess24 min
Apr 26, 5:47 PM CDTSevere Thunderstorm WarningPAHBallard15 min
Apr 26, 5:55 PM CDTSevere Thunderstorm WarningPAHGraves, Hickman35 min
Apr 26, 6:40 PM CDTTornado WarningPAHMarshall35 min
Apr 26, 6:43 PM CDTSevere Thunderstorm WarningPAHGraves32 min
Apr 26, 6:52 PM CDTSevere Thunderstorm WarningPAHGraves38 min
Apr 26, 6:56 PM CDTTornado WarningPAHCalloway, Lyon, Marshall, Trigg49 min
Apr 25, 7:23 PM CDTSevere Thunderstorm WarningPAHAlexander37 min
Apr 25, 10:00 PM CDTFlash Flood WarningPAHEdwards, Gallatin, Wabash, White6 hr
Apr 25, 7:29 PM CDTFlash Flood WarningPAHButler24 hr
Apr 25, 8:09 PM CDTSevere Thunderstorm WarningPAHCape Girardeau, Scott35 min
Apr 26, 4:58 PM CDTSevere Thunderstorm WarningPAHMississippi, New Madrid32 min
Apr 26, 5:12 PM CDTSevere Thunderstorm WarningPAHMississippi33 min
Apr 26, 5:28 PM CDTTornado WarningPAHMississippi17 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.